Apparently this is how rare we are! I went back to my ENT today, and he couldn't believe how bad things have become in my mouth. He is considering the steroids at this point to (he has been against them previously). For some reason, last time I used a combo of gargling with aloe and magic mouth wash (separately) and it took it all away in a few weeks. I'm gonna try to again if I can ever get my stupid pharmacy to get the right magic mouth wash (long story). I just need like a life long prescription of it. My tongue hurts so bad right now. Did you join the group on facebook? There are a few of us on there.
sorry you are having a hard time with your mouth right now...i soooooooooooo know the feeling. i could not have survived the last few years without my trusted friend "mr prednisone" but i've been taken off of it now and we're going through all the trial and error meds (none of which are going to work). it will only be a matter of time before my mouth will be a TOTAL mess ! ! !
the LP on my lower legs doesnt respond to the prednisone...only controls the itching.
i'll let you know the outcome of the drugs we are trying.
I really don't know if I will start the steroids. Everyone I have talked to said it works, but only for a while and comes back worse when you are off. I found yucca root powder which is a natural plant source that works like a steroid. I also bought manuka honey. I let you know if they work and you can keep me updated on your drugs lol. Did you ever try the purslane?
acutally, that is the drug that i am on now. 250mg - 3xdaily.
during the first week on this, i started breaking out in my mouth, so i had a few prednisone's left and i took 10 mg (normally take 30mg.) for a few days, along with it. i've been advised to try this for 2 months and see what happens. do you agree with the 2 month trial or would you say try it longer?
I seen the oral lichen planus specialist at the University. She was recommended by the OLP support group in Texas. She told me that steroid use will help eliminate symptoms, but really nothing will cure it. Once my thyroid gets regulated (I"m severely hypo) she wants me to try to get off the beta blocker as that is a cause of it in many cases.
Yucca powder is natural, and it acts as a steroid without the effects. You can stir a tsp in some water and gargle.
Manuka honey is also supposed to be very helpful.
Finally I found something called black seed used a lot in India. There are reports of being cured from it. I'm going to try. The aloe vera juice alternated with magic mouth wash really gives me good results, but doesn't take it all away. She told me the actual white might not go away. I'm gonna give this some time and then start yucca powder.
I can't forget about purslane either lol. I WILL find a way to get rid of this!!! I hope the drugs you are on help.
Aww yeah. Mine is a little different than yours as I have more of the white stuff. She said most of the time the white stuff doesn't actually go away. The steroids help more with the inflamed red areas. I don't really have a lot of those.
Have you tried coconut oil on the legs? I don't know if it would take it away, but I got the rash on my fingers and it worked. Also, I heard if you do get it cleared up, you should apply it every day to keep it away.
my drs first line of treatment was azathioprine...but i refused. he told me to go home and read the handout he gave me about it and to discuss it with my husband. didnt take me long to decide that this drug would NOT be my first choice. he was really quite miffed that i wouldnt take it.
i'm going to continue the metronidazole for now and see how it goes.
I happened upon your journal and am so sorry to hear you have this and are in so much awful pain .....
Will your doctor allow you to swish in your mouth 1 tsp liquid Benadryl + some Mylanta mixed together? The Benadryl helps for a little while take down the inflammation while the Mylanta helps neutralize the acidity. But, of course, ask your doctor before doing this.
My daughter had ulcerations in her throat once and her doc suggested this, and it helped a bit.
well...i'm back on prednisone for a 6 week course. the metronidazole did great for my skin but did NOTHING for my mouth. after 4 days on the prednisone, i'm finally able to eat something other than mashed potatoes and milkshakes.
at the end of this course, i will be starting the second of three drugs that they are going to try on me. really hoping it will help.
TOTALLY agree about the magic mouthwash...will help for just a few minutes only. i was prescribed a 2% lidocaine swish last week and couldnt even tell i had used it.
I am really trying to avoid steroids, but my mouth is getting ridiculous. Pretty soon my whole tongue will be white ulcers. The sides of my mouth are horrible and now I have an ulcer I keep biting =(. I am depressed I can never eat normally again. I miss coffee, grapefruit and tomatoes =(. Let me know how the next drugs do. I'm glad your skin healed up at least. I now have an itchy rash on my leg and knee. It MUST be lichen planus, it would be a coincidence if I developed something else (although not surprising at this point).
I've heard of Dukes magic mouthwash which includes the oral steroid. The specialist was going to give me an oral steroid mouthwash too (not sure if it was just a plain mouthwash or the dukes kind), but she said only for a few weeks. She doesn't want me used to steroids. I don't see what the point is if its just going to come right back.
I was several years ago, by my dentist. I had a followup with a doctor and he told me to come in if I was having pain. I think that was 7 years ago, fortunately I haven't been having any pain. Sorry to hear some of you are. They did tell me at the time it was much more common for women and not 30 year old men like i was at the time.
I'm using Pro-biotics, Purslane Power and Tooth Paste and Aloe Vera Gel. Just started using it about 3 weeks ago, so cant comment if its working on not, but will comment again after 2 months of treatment. Opted not to go for steriods/cortisone/protopic.
Post a Comment
Are you sure you want to delete your ?
You will no longer be able to add new data to this tracker.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.